Hail, Lincoln
- When
- April 19, 9:45 AM CST
- Where
- Lincoln County, 1 mi S of Flintville
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.050, -86.433
Quarter size hail was reported.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 19, 9:20 AM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1020 AM CDT WED APR 19 2006 .UPDATE... MRNG SFC ANALYSIS SHOWING A WEAKENING SFC LOW CENTERED OVER NORTHWEST TN...WITH AN ATTENDANT WARM FRONT STRETCHING ACROSS SOUTH CENTRAL TN AND INTO EXTREME NORTHEAST AL...AND A TRAILING COLD FRONT ALIGNED ROUGHLY ALONG THE MS RIVER. THIS PLACES THE TN VALLEY WELL WITHIN THE WARM SECTOR...AS THE RESULTANT DEEP LOW LEVEL SOUTHERLY FLOW...S/WV RIDGING ALOFT...AND MAXIMIZED SOLAR HEATING COMBINE TO BRING YET ANOTHER DAY OF UNSEASONABLE WARMTH TO THE AREA. LOCAL AREA TEMPERATURES ALREADY IN THE MID/UPPER 70S AS OF 14Z...WITH DEWPTS CURRENTLY IN THE MID/UPPER 60S. WARM FRONTAL BOUNDARY AND 850 THETA-E RIDGE AXIS CONTINUING TO PROVIDE THE FOCUS FOR A SOUTHEASTWARD PROPAGATING MCS PUSHING INTO GA....WITH ADDITIONAL ISLTD DEVELOPMENT NOW UNDERWAY IN SOUTHERN TN. FOCUS FOR THE REMAINDER OF TODAY WILL BE ON PCPN CHANCES AND TSTM STRENGTH/MODE. MUCH LIKE A SUMMERTIME PATTERN...EXPECT AN EXTREMELY UNSTABLE ENVIRONMENT...WITH CAPES EXCEEDING 2000 J/KG. HOWEVER... WIND FIELDS NOT OVERLY IMPRESSIVE...ALTHOUGH THE DEEP LAYER SHEAR WILL BE UP AROUND 30-40 KTS. GIVEN RELIANCE ON DIURNAL HEATING TO AID THE TSTM INITIATION...EXPECT ADDITIONAL TSTM DEVELOPMENT TO LIKELY FOCUS ALONG ANY RESIDUAL OUTFLOW BOUNDARIES FROM THE AFOREMENTIONED MCS...AS WELL AS INVOF OF THE WARM FRONT. TSTM COVERAGE WILL PEAK BETWEEN 20Z-02Z AS HEATING IS MAXIMIZED. GIVEN THE HIGH INSTABILITY AND STRONG MID LEVEL LAPSE RATES...ANY STORMS THAT CAN FIRE WILL LIKELY OBTAIN FAIRLY INTENSE UPDRAFTS...AND SUPPORT A LARGE HAIL AND DAMAGING WIND GUST THREAT THROUGH THIS EVENING. WHILE THE TORNADO THREAT WILL REMAIN LOW...CANT RULE OUT WEAK SPINUP OR TWO...ESPECIALLY WITHIN ANY ENHANCED SRH REGIONS NEAR THE WARM FRONT. TSTM WATCH #208 JUST ISSUED AS I WAS WRITING THIS FOR A MAJORITY OF THE AREA EAST OF I-65. WILL UPDATE ZONES TO INCLUDE WATCH...NO OTHER CHANGES PLANNED ATTM. MR/10 && .PREVIOUS DISCUSSION... SHORT TERM...THROUGH FRIDAY... WILL HAVE TO GET OUR SUMMER FORECASTING CAPS ON...WITH A HIGHLY UNSTABLE VERY SUMMER-LIKE PATTERN EXPECTED THRU FRIDAY. EXPECT SCTD SHRA/TSRA TO ERUPT NEARLY EVERY AFTN...ESPECIALLY TODAY AND FRIDAY. MESOSCALE FOCUSING MECHANISMS WILL BE THE DOMINANT ISSUE TODAY PENDING OUTFLOWS FROM LAST NIGHTS SVR CONVECTION AND THE FRONT NEAR THE GA/AL LINE. MODEL CAPES ARE PROGGED TO GO THRU THE ROOF /IN THE 3-5 KJ/KG RANGE/ ANTICIPATING TEMPS NEAR 90 AND DEWPTS 65-70. THE DEWPTS MAY BE A TAD HIGH SINCE WE HAVE MIXED OUT SOME LLVL MOISTURE MOST DAYS THIS WEEK BUT TEMPS LOOK RIGHT ON TARGET. WILL GO A DEGREE OR TWO ABOVE MOS AND MENTION NEAR RECORD HIGHS IN THE ZFP AGAIN /HSV RECORD 92/1925...MSL 90/1917/. ASSUMING TSRA DO DEVELOP...CONDITIONS CONTINUE TO LOOK FAVORABLE FOR ISOLD SVR WITH LG HAIL/DMG WINDS THE MAIN THREATS. TORNADOES ARE DOUBTFUL WITH UNIDIRECTIONAL FLOW AND MINIMAL SPEED SHEAR...BUT CANT BE RULED OUT NEAR THE WARM FRONT WHERE SRH WILL BE ENHANCED. ERN/NRN SECTIONS OF THE CWFA LOOK TO BE FAVORED AREAS FOR DEVELOPMENT CONSIDERING THE BOUNDARIES MENTIONED ABOVE AND WILL SHOW THIS WITH POPS...GOING 30-50 PCT AS A 1ST GUESS. AGAIN MUCH LIKE SUMMER...EXPECT TO SEE SOME CONVECTION LINGER INTO THE EVENING HOURS...BUT SUNSET SHOULD SEE STABILIZATION AND A DROP IN ACTIVITY FOR MOST AREAS. A FEW SHRA/TSRA WILL STILL BE POSSIBLE OVERNIGHT AND WILL ALLOW FOR THIS IN THE GRIDS. WILL GO FAIRLY CONSERVATIVE WITH LOWS BOTH TONIGHT AND THU NIGHT SINCE ATMOSPHERE MAY GET WORKED OVER...BUT EXPECT UNSEASONABLY WARM/MUGGY NIGHTS TO CONTINUE AND WILL TREND ABOVE/ON THE WARM SIDE OF GUIDANCE. FRIDAY LOOKS LIKE THE BEST CHANCE OF PCPN WITH A STILL-UNSTABLE AIRMASS AND AN APPROACHING COLD FRONT. HAVE GONE WITH 50 POPS FOR NOW BUT MAY RAISE THEM TO LIKELY BEFORE ISSUANCE. THURSDAY APPEARS TO BE MORE UNCERTAIN...WITH MESOSCALE BOUNDARIES AGAIN LIKELY TO DICTATE COVERAGE AND FAVORED AREAS. BOTH NAM AND GFS DEPICT A WEAK MID-LVL SHORTWAVE MOVING THROUGH THE AREA. 12KM NAM ATTEMPTS TO MODEL THIS SCTD ACTIVITY BUT PROBABLY SHOWS TOO MUCH CLOUD COVER... WHILE THE NASA WRF INTERESTINGLY LIMITS PCPN TO THE GULF COAST. TOUGH TO IGNORE THE UNSTABLE AIRMASS...AND WILL RAISE TO 30 POPS...BUT ITS TOO EARLY TO GET ANY MORE SPECIFIC THAN THAT. IN TRYING TO MODEL THE SCTD CONVECTION...MODELS HOLD ON TO TOO MUCH CLOUD COVER AND SHOW MUCH COOLER TEMPS FOR THURSDAY. MODELS HAVE BEEN TOO COOL THROUGHOUT THIS HEAT WAVE AND BELIEVE THEY ARE OVERDOING CLOUD COVER THU...SO WILL TREND 4-5 DEGREES ABOVE GUIDANCE FOR HIGHS. MORE WIDESPREAD CLOUDINESS AND SLIGHTLY COOLER TEMPS LOOK MORE REASONABLE ON FRIDAY. .LONG TERM...SATURDAY THROUGH TUESDAY... FRONT SHOULD FINALLY MOVE THROUGH THE AREA BY SATURDAY MORNING... THOUGH THE MAIN CUTOFF LOW OVER THE UPPER MIDWEST/GREAT LAKES WILL BE SLOWER TO MOVE OUT. A SECONDARY TROUGH/COLD FRONT WILL MOVE INTO THE AREA SUNDAY NIGHT BRINGING ANOTHER LOW CHANCE FOR RAIN...BUT THE FRONT WILL STALL OUT NEAR THE AREA MONDAY...PLACING THE AREA IN ANOTHER UNSETTLED PATTERN WITH LOW POPS CONTINUING INTO TUESDAY. TEMPS SHOULD RETURN A LITTLE CLOSER TO NORMAL...WITH NO INDICATIONS OF ANOTHER HEAT WAVE LIKE THIS ONE. ALL IN ALL EXTENDED LOOKED PRETTY GOOD. MADE ONLY SOME CHANGES TO POPS IN LINE WITH NEW DATA. BCC && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 500 AM CDT WED APR 19 2006 ALZ001>010-016-TNZ076-096-097-191800- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 500 AM CDT WED APR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THE AREA WILL BE IN AN UNSTABLE WARM SECTOR WITH A COLD FRONT TO THE WEST OVER THE MID-MISSISSIPPI VALLEY...AND A WARM FRONT TO THE EAST NEAR THE GEORGIA BORDER. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS. ISOLATED THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. DUE TO THE PROXIMITY OF THE WARM FRONT...THUNDERSTORMS MAY TEND TO FOCUS MORE IN NORTHEAST ALABAMA NEAR THE GEORGIA BORDER AND OVER PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE AREA WILL REMAIN IN THE WARM SECTOR THURSDAY WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. ISOLATED THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. THE COLD FRONT WILL PUSH INTO THE AREA ON FRIDAY...BRINGING AN INCREASED CHANCE FOR RAIN BUT ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THIS AFTERNOON. SCHAUB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 849 AM CDT WED APR 19 2006 TNZ097-191405- FRANKLIN- 849 AM CDT WED APR 19 2006 ...SIGNIFICANT WEATHER ALERT FOR EASTERN FRANKLIN COUNTY UNTIL 905 AM CDT... AT 847 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF WINCHESTER...MOVING SOUTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COWAN. SEWANEE. ST. ANDREWS. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1015 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HAIL 3 ENE BRIDGEPORT 34.96N 85.67W
04/19/2006 E1.00 INCH JACKSON AL PUBLIC
HIDDEN VALLEY GOLF COURSE PERSONNEL IN THE BRYANT
COMMUNITY REPORTED QUARTER SIZE HAIL.
&&
KWEBERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1025 AM CDT WED APR 19 2006 TNZ096-097-191600- FRANKLIN-LINCOLN- 1025 AM CDT WED APR 19 2006 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN AND LINCOLN COUNTIES UNTIL 1100 AM CDT... AT 1018 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAYETTEVILLE TO WINCHESTER...MOVING EAST SOUTHEAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LEXIE CROSSROADS. FLINTVILLE. ELORA. HUNTLAND. THESE THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. RSB
The Northeast Alabama radar (KHTX), 35 km away, was scanning. The volume nearest the first event began at 15:47 UTC.
2 hail. Local standard time, as filed.
Quarter size hail was reported.
Penny size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499587, 5499588.